MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90184
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 07/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during mca (middle cerebral artery) m1 bifuration thrombus case, delivered guiding catheter to c2 and then used guidewire to bring pr-18 catheter to pass the thrombus to m2 segment and delivered cat6 guiding catheter to m1 to near the thrombus.During delivery of the stent the operator felt resistance inside the catheter, withdrew the stent and found the insertion tool damaged, so replaced it with another stent to do thrombectomy.After this stent (subject device) was deployed to catch the thrombus and retracted out, the vessel deformed severely (the shape of the vessel changed).So the operator placed the cat6 to near the proximal of stent and used pr-18 to take the stent out and used cat6 to do aspiration successfully.The procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the retriever coils were seen to be damaged, the retriever shaped section was seen to have procedural fluid present, the retriever shaped section was intact and the insertion tool was not returned.A functional test was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was unable to be confirmed as the reported defect is patient harm.The device did not met specification when returned for investigation, as seen by the returned damaged retriever coils.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.The device was returned and retriever coils damage were noted.An assignable cause of anticipated procedural complication will be assigned to the reported 'patient injury' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.An assignable cause of procedural factors will be assigned to the analyzed 'retriever coils damaged', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15205326
Report Number3012931345-2022-00156
Device Sequence Number19363913
Product Code NRY
UDI-Device Identifier00815742001846
UDI-Public00815742001846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model Number90184
Device Catalogue Number90184
Device Lot Number0000066653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F GUIDING CATHETER (STRYKER); CAT 6 CATHETER (STRYKER); PRO-18 CATHETER (NON- STRYKER); TREVO PROVUE RETRIEVER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexUnknown
Patient Weight65 KG
Patient RaceAsian